... My doctor retired, so now I have no way to get a prescription. I never knew about side effects until I started having them 4 days ago. Try attending school and not being to function is not much fun. Does anyone know any solution. No I don/t want therapy, been there, done that
1 Sep 2012
If you have been on it that long and prescription ran out I really feel for you. You must be in awful shape. You are going to have to seek out a doctor as soon as possible. You have to tell him/her the situation and they can write you a script. Did your retiring doctor not recommend his patients to anyone, that usually happens. Anyway I really feel for you, my doctor once unknowingly took me off cold turkey, I didn't know any better but I soon found out what a horrible case of withdrawals it can cause.
1 Sep 2012
Didn't your dr give you any warning he was retiring, so you could find another dr? You're not having side effects you're having withdrawal. If I were you I'd take myself to the nearest urgent care center in the am. You have got to find yourself a new dr but that won't be fast enough to help you now. Didn't anyone take over his practice?
26 Sep 2012
I have been on effexor for 5 years. If I miss a dose even by like 4 or 5 hours. I get dizzy and nauseated. So I totally feel for you. Don't you have a nearby clinic that you can go to? I live in Canada and we have walk in clinics all over the place, and you can go there anytime.
For anyone who is getting off of effexor it is really hard. I tried to a few months ago. I take 2 75 mg pills a day. I went down to 1 1/2 pill. It made me dizzy, diarrhea, headaches, brain zaps, nauseated etc.
Now I went to the doctor and she recommended this:
Take 2 pills, then 1 1/2, then 2 again, then 1/2, then 2, then 1 1/2. This has been working much better. Although I might have slight, very slight dizziness, and a little bit of diarrhea, its not as bad as I went of them before.
Since on effexor, my hair has thinned out considerably, and in the past 8 months its WORSE. It also has started to make my skin itchy, I have psoriasis on my elbow, this started 3 months ago. I have been very anemic,
and my doctor and I think it is also because of my effexor.
I have had so many probs since being on this drug. It was GREAT for my dperession. But the withdrawl symptoms are horrible. I hope my hair grows back after I have been on it. It sheds like crazy. I used to have thick hair and now it is thin and lifeless. I thought my Iron def. was causing my hair loss, but now my doctor and I discovered it is also a side effect of Effexor. She doesn't want to refer any more patients to this drug b/c it is too hard to get off of, and too many side effects.
Oh and lastly, another side effect of effexor is thyroid problems. which I also developed after taking effexor.
Hope this info is of help to some of you.
26 Sep 2012
Cavegirl231, this is a serious situation. You need to see an emergency doctor to get back on your medication. This doctor will refer you to a psychiatrist to properly wean you off of this medication or get you back on your original dose if it was helping you. Below is the info about stopping this medication abruptly. Please seek help with this immediately. This is your life we are talking about. I wish you the best...
Discontinuation of Treatment with Effexor
Discontinuation symptoms have been systematically evaluated in patients taking venlafaxine, to include prospective analyses of clinical trials in Generalized Anxiety Disorder and retrospective surveys of trials in major depressive disorder. Abrupt discontinuation or dose reduction of venlafaxine at various doses has been found to be associated with the appearance of new symptoms, the frequency of which increased with increased dose level and with longer duration of treatment. Reported symptoms include agitation, anorexia, anxiety, confusion, impaired coordination and balance, diarrhea, dizziness, dry mouth, dysphoric mood, fasciculation, fatigue, flu-like symptoms, headaches, hypomania, insomnia, nausea, nervousness, nightmares, sensory disturbances (including shock-like electrical sensations), somnolence, sweating, tremor, vertigo, and vomiting.
During marketing of Effexor, other SNRIs (Serotonin and Norepinephrine Reuptake Inhibitors), and SSRIs (Selective Serotonin Reuptake Inhibitors), there have been spontaneous reports of adverse events occurring upon discontinuation of these drugs, particularly when abrupt, including the following: dysphoric mood, irritability, agitation, dizziness, sensory disturbances (e.g. paresthesias such as electric shock sensations), anxiety, confusion, headache, lethargy, emotional lability, insomnia, hypomania, tinnitus, and seizures. While these events are generally self-limiting, there have been reports of serious discontinuation symptoms
26 Sep 2012
You must of known you were getting low on your prescription since you have been on it for a long time. Talk to the pharmacist they will help you out for awhile if need be. You can go to a clinic or the hospital to get another prescription until you find another doctor.
Good luck and take care.
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have recently lost about 20 lbs and I am having trouble going to sleep at night and I am very, very tired during the day. I used to be on Effexor ...
2 answers • 12 Feb 2010
What is the side effect of taking "degraded" Effexor (or any other meds for the matter)? When he didn't realized that he was taking ...
4 answers • 10 Mar 2010
I want to know what side effects or any comments from anyone who has been prescribed this med? I am currently taking 20mg prozac with 1mg xanax twice ...
7 answers • 25 Jun 2011
I have been on it before, i am sure many of my DC friends remember my complaints. Im stuck. It works good for my depression but i am constantly ...
4 answers • 24 Mar 2012
I'm currently on week 2 or 3 of 187.5 mg and I'm having mixed results. My obsessional episodes still come on strongly sometimes and I am ...
5 answers • 27 Nov 2012